Alert archive / South Dakota / Wind Advisories in 2015
Wind Advisory 22, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at Oct 28, 2015, 3:33 AM CDT for 26 counties in South Dakota. It took effect at Oct 28, 2015, 10:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2015, 3:33 AM CDT (08:33 UTC)
- In effect from
- Oct 28, 2015, 10:00 AM CDT
- Expired
- Oct 28, 2015, 6:56 PM CDT
- In force
- 9 hr
- Issued by
- NWS Aberdeen, SD
All 26 counties
Brown County, SD, Buffalo County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Corson County, SD, Day County, SD, Deuel County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 68 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 8.6 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1263 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
915 WWUS73 KABR 280833 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 333 AM CDT WED OCT 28 2015 SDZ003>007-009>011-015>020-022-023-033>037-045-048-051-282045- /O.NEW.KABR.WI.Y.0022.151028T1500Z-151029T0000Z/ CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-WALWORTH-EDMUNDS-DAY- DEWEY-POTTER-FAULK-SPINK-CLARK-CODINGTON-HAMLIN-DEUEL-STANLEY- SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... ABERDEEN...BRITTON...MOBRIDGE...IPSWICH...WEBSTER...TIMBER LAKE... GETTYSBURG...FAULKTON...REDFIELD...CLARK...WATERTOWN... CASTLEWOOD...CLEAR LAKE...FORT PIERRE...ONIDA...PIERRE... HIGHMORE...MILLER...MURDO...PRESHO...FORT THOMPSON 333 AM CDT WED OCT 28 2015 /233 AM MDT WED OCT 28 2015/ ...WIND ADVISORY IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING. * TIMING...FROM MID MORNING THROUGH THIS EVENING. * WINDS...NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SD
2 follow-up statements
028 WWUS73 KABR 281808 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 108 PM CDT WED OCT 28 2015 ...GUSTY WINDS TO CONTINUE THIS AFTERNOON... .NORTHWEST WINDS WILL REMAIN GUSTY THROUGH THE AFTERNOON HOURS WITH SPEEDS DIMINISHING SLIGHTLY BY SUNSET. SDZ008-021-290000- /O.EXA.KABR.WI.Y.0022.000000T0000Z-151029T0000Z/ ROBERTS-GRANT- INCLUDING THE CITIES OF...SISSETON...MILBANK 108 PM CDT WED OCT 28 2015 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING...THROUGH THIS EVENING. * WINDS...NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL... ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SDZ003>007-009>011-015>020-022-023-033>037-045-048-051-290000- /O.CON.KABR.WI.Y.0022.000000T0000Z-151029T0000Z/ CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-WALWORTH-EDMUNDS-DAY- DEWEY-POTTER-FAULK-SPINK-CLARK-CODINGTON-HAMLIN-DEUEL-STANLEY- SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... ABERDEEN...BRITTON...MOBRIDGE...IPSWICH...WEBSTER...TIMBER LAKE... GETTYSBURG...FAULKTON...REDFIELD...CLARK...WATERTOWN... CASTLEWOOD...CLEAR LAKE...FORT PIERRE...ONIDA...PIERRE... HIGHMORE...MILLER...MURDO...PRESHO...FORT THOMPSON 108 PM CDT WED OCT 28 2015 /1208 PM MDT WED OCT 28 2015/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... * TIMING...THROUGH THIS EVENING. * WINDS...NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL... ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TMT
016 WWUS73 KABR 282356 AAA NPWABR URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 656 PM CDT WED OCT 28 2015 SDZ003>011-015>023-033>037-045-048-051-290100- /O.CAN.KABR.WI.Y.0022.000000T0000Z-151029T0000Z/ CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-ROBERTS-WALWORTH-EDMUNDS- DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL- STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... ABERDEEN...BRITTON...SISSETON...MOBRIDGE...IPSWICH...WEBSTER... TIMBER LAKE...GETTYSBURG...FAULKTON...REDFIELD...CLARK... WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE...FORT PIERRE... ONIDA...PIERRE...HIGHMORE...MILLER...MURDO...PRESHO... FORT THOMPSON 656 PM CDT WED OCT 28 2015 /556 PM MDT WED OCT 28 2015/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND ADVISORY. BREEZY NORTHWEST WINDS HAVE FALLEN BELOW CRITERIA TO 15 TO 35 MPH. SPEEDS WILL GRADUALLY DIMINISH OVERNIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Oct 28, 12:32 AM CDT, 3 hours 1 minute earlier.
Area forecast discussion, Oct 28, 12:32 AM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ABERDEEN SD 1232 AM CDT WED OCT 28 2015 .UPDATE... ISSUED AT 1228 AM CDT WED OCT 28 2015 06Z AVIATION DISCUSSION UPDATED BELOW. UPDATE ISSUED AT 840 PM CDT TUE OCT 27 2015 NO MAJOR CHANGES THIS EVENING. SECONDARY SURGE OF COLD AIR IS PRODUCING ISOLD SHOWERS OVER KBIS AND THIS IS EXPECTED TO MOVE SOUTHEAST TNT SO HAVE ADDED A LITTLE MORE COVERAGE OF SHOWERS TO THE FORECAST FOR THE NORTHEAST CWA. PRESSURE RISES WILL CONTRIBUTE TO INCREASING WINDS TNT...BUT STRONGEST WINDS WILL HOLD OFF UNTIL DIABATIC HEATING JUXTAPOSES WITH INCREASING PRESSURE GRADIENT TO PRODUCE STRONG/GUSTY WINDS BY WEDNESDAY AFTERNOON. && .SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT) ISSUED AT 334 PM CDT TUE OCT 27 2015 CONTINUE TO WATCH A COLD FRONT SLOWLY MAKE ITS WAY EAST ACROSS THE CWA WITH STRATUS DECK ON ITS HEELS. IT HAS MADE IT THROUGH THE WESTERN CWA WITH THE MISSOURI VALLEY OBS ALL SHOWING NORTHWEST WINDS. THE FRONT WILL BE IN THE JAMES VALLEY LATER THIS EVENING. MAIN ISSUES IN THE SHORT TERM ARE THE GUSTY WINDS AND COLD TEMPERATURES ON WEDNESDAY. MODELS ARE STILL ON TRACK IN BRINGING DOWN A POTENT SHORTWAVE DURING THE DAY WEDNESDAY WHILE A TIGHT PRESSURE GRADIENT DEVELOPS AT THE SURFACE. CURRENT FORECAST WIND SPEEDS FLIRT WITH ADVISORY CRITERIA ACROSS THE ENTIRE CWA SO WILL LET OVERNIGHT SHIFT GET A BETTER FEEL FOR AREAL COVERAGE AND TIMING OF ANY POTENTIAL WIND ADVISORY. MUCH COOLER TEMPS WILL ALSO BE MOVING INTO THE AREA TOMORROW AS 850 MB TEMPS QUICKLY DROP INTO THE SINGLE DIGITS BELOW ZERO CELSIUS BY 12Z WEDNESDAY MORNING. THIS COLD AIR STAYS OVER THE REGION THROUGH WEDNESDAY NIGHT AND INTO THURSDAY. MODELS STILL SHOWING LIGHT PRECIP POTENTIAL OVER THE EASTERN CWA LATE TONIGHT THROUGH WEDNESDAY EVENING...WITH THE BEST CHANCE OVER THE FAR NORTHEAST CORNER WEDNESDAY NIGHT AS A REINFORCING VORT LOBE ROTATES SOUTHWARD THROUGH THE AREA. THERE IS A CHANCE FOR SOME LIGHT SNOW SHOWERS TO BE MIXED IN WITH ANY RAIN OVER THE NEXT FEW PERIODS...BUT ANY ACCUMS WILL BE MINIMAL AT BEST AND LIKELY BE CONFINED TO HIGHER AREAS IN THE SISSETON HILLS REGION. NEXT CHALLENGE IN THE SHORT TERM IS THE LOW TEMP FORECAST THURSDAY NIGHT. SURFACE RIDGE AXIS MOVES QUICKLY ACROSS THE AREA...BUT ALMOST TOO QUICKLY FOR THERE TO BE A PERFECT RADIATIONAL COOLING NIGHT. BY 12Z FRIDAY THERE IS ALREADY A STEADY LIGHT SOUTH WIND AROUND 7 TO 10 MPH EXPECTED ACROSS MUCH OF THE CWA WITH WARM AIR ADVECTION ALSO TAKING PLACE. SO...ALTHOUGH SKIES WILL LIKELY BE CLEAR WITH LIGHT WINDS EARLY IN THE EVENING...TEMPS MAY NOT TUMBLE QUITE AS MUCH BUT WILL STILL BE CHILLY NONETHELESS. .LONG TERM...(FRIDAY THROUGH TUESDAY) ISSUED AT 334 PM CDT TUE OCT 27 2015 THE PERIOD OPENS WITH AN UPPER TROUGH AND ASSOCIATED SHORTWAVE ACTIVITY MOVING THROUGH THE PLAINS. MORE ZONAL FLOW TAKES OVER FOR THE WEEKEND BEFORE SOUTHWEST FLOW ON THE EASTERN FLANK OF A VERY DEEP WESTERN U.S. TROUGH. MODELS DIVERGE ON PRECIP POTENTIAL. THE GFS KEEPS THE AREA MOSTLY DRY THROUGH THE PERIOD WITH THE EXCEPTION OF SOME SHOWER POTENTIAL ACROSS THE FAR SOUTHEASTERN CWA ON FRIDAY NIGHT. THE ECMWF INDICATES SLIGHTLY MORE WIDESPREAD SHOWER ACTIVITY ON FRIDAY NIGHT/SAT MORNING AND GREATER POSSIBILITY OF SHOWERS MONDAY NIGHT WITH A SFC LOW. STUCK CLOSE TO SUPERBLEND AS A RESULT OF THE DISCREPANCIES. TEMPERATURES ARE EXPECTED TO BE 5 TO 15 DEGREES ABOVE AVERAGE THROUGH THE EXTENDED. WARMEST TEMPS WILL OCCUR OVER THE WEEKEND. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT) ISSUED AT 1228 AM CDT WED OCT 28 2015 A MIX OF VFR/MVFR CIGS ARE EXPECTED THROUGH THE TAF PERIOD. GUSTY NORTHWEST WINDS ARE ALSO EXPECTED WITH THE STRONGEST WINDS ANTICIPATED FOR WED AFTN AND EVENING. A FEW SNOW OR RAIN SHOWERS ARE POSSIBLE WED AFTN...MAINLY AROUND KATY. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && UPDATE...MOHR SHORT TERM...TMT LONG TERM...WISE AVIATION...MOHR
Hazardous weather outlook, Oct 27, 3:46 AM CDT, 23 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 346 AM CDT TUE OCT 27 2015 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-280900- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 346 AM CDT TUE OCT 27 2015 /246 AM MDT TUE OCT 27 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG NORTHWESTERLY WINDS ARE EXPECTED WEDNEDAY AND WEDNESDAY NIGHT. SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS NEAR 45 MPH WILL BE POSSIBLE FOR MOST LOCATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. SD
Nearby
Wind Advisories in South Dakota, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.